Advanced Search
Article Contents
Article Contents

A formula for the boundary of chaos in the lexicographical scenario and applications to the bifurcation diagram of the standard two parameter family of quadratic increasing-increasing Lorenz maps

See section Acknowledgements

Abstract Full Text(HTML) Figure(21) Related Papers Cited by
  • The Geometric Lorenz Attractor has been a source of inspiration for many mathematical studies. Most of these studies deal with the two or one dimensional representation of its first return map. A one dimensional scenario (the increasing-increasing one's) can be modeled by the standard two parameter family of contracting Lorenz maps. The dynamics of any member of the standard family can be modeled by a subshift in the Lexicographical model of two symbols. These subshifts can be considered as the maximal invariant set for the shift map in some interval, in the Lexicographical model. For all of these subshifts, the lower extreme of the interval is a minimal sequence and the upper extreme is a maximal sequence. The Lexicographical world (LW) is precisely the set of sequences (lower extreme, upper extreme) of all of these subshifts. In this scenario the topological entropy is a map from LW onto the interval $[0, \log{2}]$. The boundary of chaos (that is the boundary of the set of $ (a, b) ∈ LW$ such that $h_{top}(a, b)>0$) is given by a map $ b = χ(a)$, which is defined by a recurrence formula. In the present paper we obtain an explicit formula for the value $χ(a)$ for $a$ in a dense set contained in the set of minimal sequences. Moreover, we apply this computation to determine regions of positive topological entropy for the standard quadratic family of contracting increasing-increasing Lorenz maps.

    Mathematics Subject Classification: Primary: 37B10, 37B40; Secondary: 37E05.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Picture of the Topological Entropy

    Figure 2.  Bubble $B(\underline{0}, \underline{1})$

    Figure 3.  Region $B_1(\underline{0}, 00\underline{10}, 11\underline{01}, \underline{1})$

    Figure 4.  Region $B_2(00\underline{10}, \underline{01}, 11\underline{01}, \underline{1})$

    Figure 5.  Region $B_3(\underline{0}, 00\underline{10}, \underline{10}, 11\underline{01})$

    Figure 6.  Region $B_1 \cup B_2 \cup B_3$

    Figure 7.  Region $C_1 \cup C_2 \cup C_3$

    Figure 8.  Region B(a)

    Figure 9.  The standard quadratic family

    Figure 10.  Graph of the equation $-\mu = y(\nu)$

    Figure 11.  Graph of the equation $\nu = x(\mu)$

    Figure 12.  Transversal intersection at $(2, 2)$

    Figure 13.  Quadratic family for $ \mu = \nu = 2$

    Figure 14.  $F_{\mu, \nu}$ for $ \nu = \sqrt{\mu}$ and $ \mu = \dfrac{1+\sqrt{1+4\nu}}{2}$

    Figure 15.  Intersection of the curves $\nu = \sqrt{\mu}$ and $ \mu = \dfrac{1+\sqrt{1+4\nu}}{2}$

    Figure 16.  Graph of map $F_{\mu_1, \nu_1}$

    Figure 17.  Graph of map $F_{(\mu_n, \nu_n)}$

    Figure 18.  Graph of the map $F_{(\mu, \nu)}$ for $-\mu < -\dfrac{1+ \sqrt{1+4 \nu}}{2} $

    Figure 19.  Graph of the map $ F_{ \mu(t), 0}(x)$

    Figure 20.  Graph of map $F_{\mu(t), \nu}, \, 0 \leq t < \nu^2$

    Figure 21.  Graph of map $F_{(\mu(t), \sqrt{t})}$

  •   V. S. Afraimovich , V. V. Bykov  and  L. P. Shil'nikov , The origin and structure of the Lorenz attractor, Dokl. Akad. Nauk SSSR, 234 (1977) , 336-339. 
      V. S. Afraimovich , V. V. Bykov  and  L. P. Shil'nikov , On attracting structurally unstable limit sets of Lorenz attractor type, Trudy Moskov. Mat. Obshch., 44 (1982) , 150-212. 
      L. Alseda, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, 2 $^{nd}$ edition, Advenced Series in Nonlinear Dynamics, 5. World Scientific Publishing Co., Inc., River Edge, NJ, 2000.
      S. Aranzubia, Hacia una demostración de la arco conexidad de la isentropa de entropía cero de la familia cuadrática de Lorenz lexicográfica: burbujas de entropía constante y cotas superiores para las burbujas de entropía cero., Ph. D thesis, Universidad de Santiago de Chile, 2015.
      R. Bamón , R. Labarca , R. Mañé  and  M. J. Pacifico , The explosion of singular cycles, Inst. Hautes Études Sci. Publ. Math., 78 (1993) , 207-232. 
      H. Bruin  and  S. Van Strien , Monotonicity of entropy for real multimodal maps, Journal of the American Mathematical Society, 28 (2015) , 1-61. 
      W. De Melo  and  M. Martens , Universal Models for Lorenz maps, Ergodic Theory Dynam. Systems, 21 (2001) , 833-860. 
      W. De Melo and S. Van Strien, One-dimensional Dynamics, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], Springer-Verlag, Berlin, 1993.
      P. Glendinning  and  C. Sparrow , Prime and renormalisable kneading invariants and the dynamics of expanding Lorenz maps. Homoclinic Chaos, Phys. D., 62 (1993) , 22-50.  doi: 10.1016/0167-2789(93)90270-B.
      J. Guckenheimer, A strange, strange attractor, in The Hopf Bifurcation and Its Applications, Springer, New York, (1976), 368–381. doi: 10.1007/978-1-4612-6374-6_25.
      J. Guckenheimer  and  R. F. Williams , Structural Stability of Lorenz Attractors, Publ. Math. IHES, 50 (1979) , 59-72. 
      R. Labarca , Bifurcation of Contracting Singular Cycles, Ann. Sci. École Norm. Sup., 28 (1995) , 705-745.  doi: 10.24033/asens.1731.
      R. Labarca , A note on the topological classification of Lorenz maps on the interval, Topics in symbolic dynamics an applications, London Math. Soc. Lect. Not. Ser., 279 (2000) , 229-245. 
      R. Labarca , Unfolding singular cycles, Notas Soc. Mat. Chile (N.S.), (2001) , 38-71. 
      R. Labarca  and  C. Moreira , Bifurcations of the essential dynamics of Lorenz maps on the real line and the bifurcation scenario for the linear family, Sci. Ser. A Math. Sci. (N.S.), 7 (2001) , 13-29. 
      R. Labarca  and  C. Moreira , Bifurcation of the essential dynamics of Lorenz maps and applications to Lorenz-like flows: contributions to the study of the Expanding Case, Bol. Soc. Brasil. Mat. (N.S.), 32 (2001) , 107-144.  doi: 10.1007/BF01243862.
      R. Labarca  and  C. Moreira , Essential dynamics for Lorenz maps on the real line and the lexicographical world, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006) , 683-694.  doi: 10.1016/j.anihpc.2005.09.001.
      R. Labarca  and  C. Moreira , Bifurcation of the essential dynamics of Lorenz Maps on the real line and the bifurcation scenario for Lorenz like flows: The contracting case, Proyecciones. Journal of Mathematics, 29 (2010) , 241-289. 
      R. Labarca  and  S. Plaza , Bifurcation of discontinuous maps of the interval and palindromic numbers, Bol. Soc. Mat. Mexicana, 7 (2001) , 99-116. 
      R. Labarca  and  B. San Martín , Prevalence of hyperbolicity for complex singular cycles, Bol. Soc. Brasil. Mat. (N.S.), 28 (1997) , 343-362.  doi: 10.1007/BF01233397.
      R. Labarca  and  L. Vásquez , On the characterization of the kneading sequences associated to injective Lorenz maps of the interval and to orientation preserving homeomorphisms of the circle, Bol. Soc. Mat. Mexicana, 16 (2010) , 103-118. 
      R. Labarca  and  L. Vásquez , A characterization of the kneading sequences associated to Lorenz maps of the interval, Bull. Braz. Math. Soc. (N.S.), 43 (2012) , 221-245.  doi: 10.1007/s00574-012-0011-5.
      E. N. Lorenz , Deterministic non-periodic flow, J. Atmos. Sci., 20 (1963) , 130-141. 
      N. Metropolis , M. L. Stein  and  P. R. Stein , Stable states of a non-linear transformation, Numer. Math., 10 (1967) , 1-19.  doi: 10.1007/BF02165155.
      N. Metropolis , M. L. Stein  and  P. R. Stein , On finite limit sets for transformations on the unit interval, J. Combinatorial Theory Ser. A, 15 (1973) , 25-44.  doi: 10.1016/0097-3165(73)90033-2.
      J. Milnor , Remarks on iterated cubic maps, Experiment. Math., 1 (1992) , 5-24. 
      J. Milnor and W. Thurston, On iterated maps on the interval, Dynamical Systems (College Park, MD, 1986–7), 465–563, Lecture Notes in Math., 1342, Springer, Berlin, 1988.
      M. Milnor and C. Tresser, On entropy and monotonicity for real cubic maps, Comm. Mat. Phys., No1 with an appendix by Adrien Douady and Pierrette Sentenac. 209 (2000), 123–178. doi: 10.1007/s002200050018.
      C. Moreira , Maximal invariant sets for restriction of tent and unimodal maps, Qual. Theory Dyn. Syst., 2 (2001) , 385-398.  doi: 10.1007/BF02969348.
      S. Smale , Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967) , 747-817.  doi: 10.1090/S0002-9904-1967-11798-1.
      R. F. Williams, The structure of Lorenz Attractors, in Turbulence Seminar (Univ. Calif., Berkeley, Calif., 1976/1977). Lecture Notes in Math., Springer, Berlin, 615 (1977), 94–112.
      M. A. Zaks , Scaling properties and renormalization invariants for the "homoclinic quasiperiodicity", Phys. D, 62 (1993) , 300-316.  doi: 10.1016/0167-2789(93)90289-D.
  • 加载中



Article Metrics

HTML views(530) PDF downloads(235) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint